Thunderstorm Wind, St. Louis (C)
- When
- May 31, 7:38 PM CST
- Where
- St. Louis (C) County, St Louis
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -90.250
Storm spotters reported trees down in Forest Park.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 31, 2:40 PM CST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON MAY 31 2004 MDLS ARE IN FAIRLY GD AGREEMENT THAT UA PTRN THRU MUCH OF THIS WORK WEEK WL BE DOMINATED BY UPR LO...FIRST ANCHORED OVR UPR MS VLY...THEN OPENING UP A BIT AND DROPPING INTO OHIO VLY. PERHAPS THE MOST DFCLT PART OF FCST IS TRYING TO PIN DOWN PCPN THRT. BLV THAT DIURNALLY DRIVEN -SHRA/-TSRA OVR N AREAS WL DSPT THIS EVE...WITH THIS PCPN TREND REPEATING ITSELF OVR N AREAS ON TUE. HWVR...BY TUE EVE AS UPR TROF SAGS INTO AREA THINK THAT SM PCPN WL CONT INTO THE OVRNGT HRS...AND PERHAPS DROP INTO S AREAS. AFTER LOOKING AT THE 18Z SFC MAP...ALSO NOTICED THAT MSTR TO THE S OF THE STALLED FNTL BNDRY ISNT ALL THAT FAR AWAY...AND A BIT OF RETURN LO LVL FLOW AHD OF TROF MAY PULL SM OF THAT INSTABILITY BACK INTO OUR FAR S AREAS. ALTHO MDL OUTPUT DOESNT PULL THE MSTR AND INSTABILITY THAT FAR N...THEY OFTEN DO NOT HNDL THIS TYPE OF SITN VRY WELL. IT APRS THAT LOTS OF CLDS WL DROP SWD ACR AREA ON WED AS UPR TROF SAGS S. COULDNT RULE OUT A FEW MORE SHWRS ATTM...BUT AMS DOESNT LK QUITE AS UNSTBL AS MID LVL TEMPS BGN TO WRM AND XTNSV CLD CVR WL LIMIT HTG. TEMPS ON TUE SHUD BE SIMILAR TO THOSE OF TDA...BUT SHUD DROP 5-10 DEGREES BY WED DUE TO THE CLDS AND THE ARRIVAL OF THE COLDER AIR ASSOC WITH THE UPR TROF. FOR THE LTR HLF OF THE WEEK...APRS TEMPS SHUD SLOLY MODERATE AS HGTS RBND ACR AREA. PTRN MAY BCM ACTIVE ONCE AGAIN BY NXT WEEKEND AS RETURN FLO BGNS OVRRUNNING OF FNT THAT MDLS SUGGEST WL RMN S OF CWA. HOPEFULLY...WELL BE RESTED UP BY THEN. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE TRUETT EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT MON MAY 31 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS AN UPPER AIR DISTURBANCE MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... ALTHOUGH A FEW MAY PRODUCE SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AGAIN ON TUESDAY...AND ACROSS THE ENTIRE AREA ON TUESDAY NIGHT. AFTER A WELCOME DRY SPELL THROUGH THE WORK WEEK... A CHANCE FOR THUNDERSTORMS WILL RETURN ACROSS THE AREA ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
05/31/2004 MACOUPIN IL TRAINED SPOTTER
LARGE BRANCHES DOWN
0801 PM TSTM WND GST 3 NW LITCHFIELD 39.21N 89.70W
05/31/2004 70 MPH MONTGOMERY IL TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
05/31/2004 MACOUPIN IL TRAINED SPOTTER
LARGE BRANCHES DOWN
0801 PM TSTM WND GST 3 NW LITCHFIELD 39.21N 89.70W
05/31/2004 70 MPH MONTGOMERY IL TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 6 W NOKOMIS 39.30N 89.40W
05/31/2004 60 MPH MONTGOMERY IL TRAINED SPOTTER
0830 PM TSTM WND GST FLORISSANT 38.80N 90.32W
05/31/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 6 W NOKOMIS 39.30N 89.40W
05/31/2004 60 MPH MONTGOMERY IL TRAINED SPOTTER
0830 PM TSTM WND GST FLORISSANT 38.80N 90.32W
05/31/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
&&
CVKINGThe St Louis radar (KLSX), 38 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Storm spotters reported trees down in Forest Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396562.